DOI 10.1111/j.1365-2710.2011.01290.x
Improvement of tardive dyskinesia and dystonia associated with aripiprazole following a switch to quetiapine: case report and review of the literature.
Аннотация
WHAT IS KNOWN AND
OBJECTIVE
Aripiprazole has a low risk of extrapyramidal symptoms. Switching to aripiprazole has been reported to improve tardive dyskinesia caused by other medications. The authors report a case and review previous reports of dystonia and dyskinesia associated with aripiprazole.
CASE SUMMARY: We present a case of a 22-year-old man with schizophrenia who experienced dyskinesia and dystonia associated with aripiprazole. Switching from olanzapine to aripiprazole resulted in worsening dyskinesia and new onset of dystonia. The patient's dyskinesia and dystonia improved after switching from aripiprazole to quetiapine therapy.
WHAT IS NEW AND
CONCLUSION
There were several previous case reports on dyskinesia and dystonia associated with aripiprazole medication. The risk factors for tardive dyskinesia include older age and female sex. However, our case was a male patient who was younger compared with the previous cases and so should have been less at risk for dyskinesia in comparison with the previous cases. The effects of aripiprazole can include tardive movement disorders. Dyskinesia, dystonia and psychotic symptoms were improved with relatively small dose of quetiapine in this case. Whether some second-generation antipsychotics are more effective than others in the treatment of tardive dyskinesia remains unclear.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.